Hail, Conejos
- When
- July 31, 1:43 PM MST to 1:48 PM MST
- Where
- Conejos County, 5 mi SSW of Antonito
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.013, -106.045
A severe storm produced hail up to 1 1/4 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced hail up to 1 1/4 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 31, 10:56 AM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1156 AM MDT THU JUL 31 2014 .UPDATE... ISSUED AT 1127 AM MDT THU JUL 31 2014 ANOTHER DAY WITH HIGH PRECIPITABLE WATERS OVER THE CWA WITH VALUES GREATER THAN ONE INCH OVER MUCH OF THE PLAINS. A WEAK SHORTWAVE WILL MOVE INTO THE REGION FROM THE NORTHWEST WHICH COULD HELP INITIATE CONVECTION. MAIN QUESTION IS THE AMOUNT OF INSTABILITY. THERE IS ENOUGH HEATING OVER THE SOUTHWEST MOUNTAINS..SAWATCH RANGE AND SAN LUIS VALLEY FOR STORMS TO DEVELOP. ON THE PLAINS..ATMOSPHERE WILL BE STABLE AND THE CHANCES FOR PRECIPITATION ARE MODEST DESPITE THE ABUNDANT MOISTURE. MAIN CHALLENGE WILL BE THE AMOUNT OF STABILITY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. CLOUDS HAVE BEEN SLOW TO DISSIPATE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR AS WEAK EASTERLY FLOW PERSISTS. STILL BELIEVE THAT CLOUDS WILL DISSIPATE ENOUGH TO GET SOME HEATING DURING THE AFTERNOON OVER THE EASTERN MOUNTAINS. THE HIGH RESOLUTION MODELS CONTINUE TO HAVE THE BEST COVERAGE AND STRONGER STORMS OVER THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND SOUTHERN I25 CORRIDOR. WILL BE MONITORING THE AMOUNT OF INSTABILITY DURING THE AFTERNOON. WILL STILL HAVE TO CLOSELY WATCH WALDO CANYON AND TELLER COUNTY. WITH ABUNDANT...FLASH FLOODING IS STILL A THREAT...FROM EVEN A MODESTLY STRONG STORM. --PGW-- && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 539 AM MDT THU JUL 31 2014 A FEW LINGERING SHOWERS ARE MOVING ACROSS THE AREA AS OF 09Z...PROBABLY DUE TO FORCING FROM DISTURBANCE MOVING THROUGH NRN CO ATTM. WIDESPREAD STRATUS HAS BEEN FILLING ALONG AND WEST OF I-25 THIS MORNING...WITH PATCHY FOG OVER AND NEAR THE HIGHER TERRAIN. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING. CHALLENGE TODAY WILL BE AMOUNT OF CLEARING AND RESULTANT DESTABILIZATION THIS AFTERNOON. PRECIPITABLE WATERS COME DOWN A BIT TODAY...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA AS SHORTWAVE MOVES THROUGH...THOUGH FOR THE SOUTHEAST MOUNTAINS AND SOUTHERN I-25 CORRIDOR THEY STILL AROUND 1.0 TO 1.25. SUFFICIENT FOR LOCALLY HEAVY RAINFALL. MEANWHILE... PRECIPITABLE WATERS ACROSS THE SOUTHWEST MOUNTAINS AND SAN LUIS VALLEY REMAIN PRETTY SIMILAR TO YESTERDAY. FORECAST MODELS FIRE OFF ANOTHER ROUND OF THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON WHICH MAY SPREAD INTO THE ADJACENT I-25 CORRIDOR DURING THE LATE AFTERNOON AND EVENING. PERSISTENCE OF THESE THUNDERSTORMS WILL BE THE MAIN CHALLENGE TODAY AS THEY MOVE OFF INTO THE ADJACENT I-25 CORRIDOR. FORECAST SOUNDINGS REMAIN PRETTY MOIST...AND THERE IS NOT MUCH OF A CAP EVIDENT. HOWEVER...WHERE CLOUDS LINGER...IT MAY BE TOUGH TO REALIZE ENOUGH INSTABILITY TO MAINTAIN THUNDERSTORMS AS THEY MOVE OFF THE MOUNTAINS. CONSIDERED GOING WITH A FLASH FLOOD WATCH FOR THE SOUTHEAST MOUNTAINS THIS AFTERNOON...BUT THERE IS TOO MUCH VARIABILITY IN THE SHORT RANGE/HIGH RES MODELS ON WHERE THE HEAVIER QPF MAY FALL. OVERALL PATTERN WOULD SUGGEST A TAD DRIER IN THE NORTH...AND GREATEST THREAT OVER THE SANGRES...WETS...AND PERHAPS SOUTHERN I-25 CORRIDOR. SOUTHWEST MOUNTAINS AND SAN LUIS VALLEY WILL ALSO HAVE TO BE MONITORED CLOSELY. BUT FOR NOW THREAT LOOKS TOO ISOLATED IN NATURE TO WARRANT A WATCH. WILL HOLD OFF AND LET LATER SHIFTS SEE HOW THINGS EVOLVE...AS IT ALL WILL DEPEND ON AMOUNT OF CLEARING/SFC HEATING WHICH CAN TAKE PLACE LATER THIS AFTERNOON. AS ALWAYS...BURN SCARS...URBAN AREAS...AND LOCATIONS THAT RECEIVED RECENT HEAVY RAINFALL WILL BE UNDER THE GREATEST THREAT. EAST OF THE I-25 CORRIDOR COUNTIES...ATMOSPHERE LOOKS TOO STABLE AND THREAT FOR THUNDERSTORMS LOOKS LOW. TEMPERATURES TODAY SHOULD MODERATE SOME OVER THOSE OF YESTERDAY...ESPECIALLY ACROSS THE EASTERN PLAINS. THERE IS SOME UNCERTAINTY ON HOW MUCH TEMPERATURES WILL WARM FOR PLACES LIKE COLORADO SPRINGS WHERE CLOUDS MAY LINGER THE LONGEST. KEPT TEMPERATURES BELOW GUIDANCE ALONG THE I-25 CORRIDOR. THUNDERSTORMS DIMINISH OVERNIGHT FOR MOST AREAS...THOUGH SOME ISOLATED SHOWERS WILL CONTINUE WITHIN THE MONSOON PLUME OUT WEST. -KT .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 539 AM MDT THU JUL 31 2014 POPS AND TEMPERATURES ARE PRIMARY METEOROLOGICAL ISSUES DURING THE LONGER TERM. RECENT FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS KEEP MOIST AIRMASS IN PLACE OVER PRIMARILY WESTERN 2/3RDS OF THE FORECAST DISTRICT INTO SATURDAY MORNING WITH DRIER CONDITIONS PROJECTED DURING THE WEEKEND AS UPPER RIDGING BUILDS OVER THE REGION. THEN A RETURN TO A MORE MOIST METEOROLOGICAL PATTERN REDEVELOPS OVER THE CWFA FROM LATER MONDAY INTO WEDNESDAY AS TWO NORTH-NORTHEASTERLY SURGES MOVE ACROSS EASTERN SECTIONS MONDAY EVENING AND TUESDAY NIGHT RESPECTIVELY. UPPER RIDGE LOCATED OVER CENTRAL ARIZONA AT 12Z FRIDAY SHIFTS INTO COLORADO BY 12Z SUNDAY AND THEN PUSHES BACK SOUTH INTO NEW MEXICO FROM LATER MONDAY INTO TUESDAY AS AN UPPER STORM SYSTEM MOVES INTO THE UPPER MIDWEST. INTERSTATE 25 PRECIPITABLE WATER VALUES HOVER AROUND 1 INCH INTO FRIDAY EVENING BEFORE DROPPING WELL BELOW ONE INCH DURING THE WEEKEND. PRECIPITABLE WATER VALUES THEN INCREASE TO ABOVE 1 INCH FROM MONDAY INTO WEDNESDAY AS AFORE-MENTIONED NORTH-NORTHEASTERLY MOIST SURGES IMPACT THE CWFA. AT THIS TIME IT APPEARS THAT THE HIGHEST POTENTIAL FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BE NOTED FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT AND THEN AGAIN FROM LATER MONDAY INTO NEXT WEDNESDAY WITH LOWER GRADE ACTIVITY(ESPECIALLY OVER WESTERN HIGHER TERRAIN LOCATIONS) ANTICIPATED OUTSIDE OF THESE TIME-FRAMES. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POTENTIAL ASSOCIATED HYDRO/FLASH FLOODING ISSUES...ESPECIALLY OVER AREA BURN SCARS AND LOCATIONS WHICH RECEIVED RECENT SIGNIFICANT PRECIPITATION. GENERALLY BELOW SEASONAL EARLY AUGUST MAXIMUM TEMPERATURES ARE ANTICIPATED OVER THE MAJORITY OF THE FORECAST DISTRICT INTO SATURDAY WITH MAXIMUM TEMPERATURES THEN RUNNING NEAR TO SLIGHTLY ABOVE EARLY AUGUST CLIMATOLOGICAL AVERAGES FROM SUNDAY INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1127 AM MDT THU JUL 31 2014 AT KCOS AND KPUB...STORMS COULD MOVE OFF OF THE MOUNTAINS DURING THE LATE AFTERNOON AND EARLY EVENING. ANTICIPATED COVERAGE IS SUFFICIENTLY SMALL THAT ONLY HAVE VCTS IN THE TAFS. THERE IS THE POTENTIAL FOR MVFR OR LOWER CEILINGS TONIGHT AS LOW LEVEL MOISTURE REMAINS ON THE PLAINS. AT KALS...THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN MOUNTAINS AND MOVE INTO THE SAN LUIS VALLEY. HAVE A SEVERAL HOUR PERIOD OF VCTS IN TAF AS STORM COVERAGE TYPICALLY IS LOW IN THE VALLEY. WILL HAVE TO WATCH FOR SUB VFR CONDITIONS WITH LOW LEVEL MOISTURE REMAINING IN THE SAN LUIS VALLEY. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...PGW AVIATION...PGW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1127 AM MDT THU JUL 31 2014 COZ058>089-093>099-011300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1127 AM MDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...WITH ISOLATED SHOWERS AND THUNDERSTORMS SPREADING OFF INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE SAN JUAN MOUNTAINS...WET MOUNTAINS...AND SANGRE DE CRISTO MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...PARTICULARLY OVER THE MOUNTAIN AREAS. ALTHOUGH THE THREAT IS EXPECTED TO BE LESS WIDESPREAD THAN THE PAST FEW DAYS...LOCALIZED FLASH FLOODING WILL BE STILL BE POSSIBLE...ESPECIALLY OVER THE SUSCEPTIBLE BURN SCARS AND IN AREAS OF STEEPER TERRAIN. COOLER TEMPERATURES WITH MORNING CLOUDS ARE EXPECTED TO KEEP THE MAJORITY OF THE SOUTHEAST PLAINS TOO STABLE FOR STRONG THUNDERSTORM DEVELOPMENT...WHICH SHOULD KEEP THE THREAT FOR FLASH FLOODING LOW. ALTHOUGH THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE HEAVY RAINFALL...ONE OR TWO STORMS OVER THE MOUNTAINS COULD BRIEFLY BECOME STRONG AND PRODUCE SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCAL WIND GUSTS UP TO 40 MPH. LIGHTNING WILL BE A THREAT WITH ALL THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO FROM FRIDAY THROUGH NEXT WEDNESDAY. THE MOST WIDESPREAD COVERAGE IS EXPECTED FROM FRIDAY INTO FRIDAY NIGHT AND THEN AGAIN FROM MONDAY INTO NEXT WEDNESDAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THERE IS POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER AREA BURN SCARS AND LOCATIONS WHICH RECEIVED RECENT SIGNIFICANT PRECIPITATION. IN ADDITION...HAZARDOUS LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND SOUTHERN I-25 CORRIDOR. 06/06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 120 PM MDT THU JUL 31 2014 COZ081-084-085-311945- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 120 PM MDT THU JUL 31 2014 ...SPECIAL WEATHER STATEMENT... AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER NEAR CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY... MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE AND CRYSTOLA. LAT...LON 3894 10506 3904 10497 3895 10475 3881 10490 TIME...MOT...LOC 1919Z 305DEG 15KT 3901 10496 PGW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 159 PM MDT THU JUL 31 2014 COZ067-068-070-071-312045- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- SOUTHERN SAN LUIS VALLEY CO- 159 PM MDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONEJOS...SOUTHEASTERN RIO GRANDE AND SOUTHWESTERN ALAMOSA COUNTIES UNTIL 245 PM MDT... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CAPULIN...OR 18 MILES WEST OF ALAMOSA...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANASSA...SANFORD...LA JARA...ANTONITO...ROMEO...CAPULIN...CONEJOS AND BOUNTIFUL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3734 10633 3748 10619 3732 10578 3706 10603 TIME...MOT...LOC 1958Z 307DEG 7KT 3737 10619 KAM
The Albuquerque radar (KABX), 219 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525471.